First blog post

Nizoral Warning Take Caution With Oral Use!

The Federal health authorities in the United States have issued a public warning about some of the side effects that may come with using Nizoral, which is an antifungal medication commonly used for skin and nail infections. There have been several linkages to liver damage and a host of other health problem. This means that doctors and other health practitioners are advised to desist from prescribing the drugs for use on these infections. The drug is commonly used for infections relating to the nails, but its use has been disapproved.

On the 19th of May, the FDA issued a warning in its drug safety communication scheme, that Nizoral should no longer be used for treating skin and nail infections. These infections, which are usually fungal in nature have been treated with the drug in the past, but the risks that come with using the drug have far outweighed the benefits. It has recently been linked with a number of cases of liver damage.

The year 2013 saw the FDA issue a warning concerning the packaging on the warning label that the ketoconazole tablets should indicate the side effects that come with the use of the drug. It was recommended that the drug only be used if the antifungal therapies already being issued for the patient can no longer be continued. If in any case the patient has developed a resistance to orthodox antifungal treatments, then the medication can be used in treating the condition. Also, if regular medications are no longer deemed tolerable, then the drug can be used.

This initial warning came after a risk-benefit assessment concerning the use of the drug. The contents were assessed for its safety and effectiveness. These studies showed that the medication lead to a number of complications in the liver and caused some damage to the adrenal gland because of its properties which are able to alter the salt and water component in the body of a patient. This drug can therefore cause a number of threatening side effects if combined with other medication.

The FDA found that in recent times, Nizoral has been prescribed for a number of fungal infections that do not fall in line with its initial recommendations. Its use in treating skin and fungal infections put patients at risk of liver damage. Also, the death of a patient from liver damage emanating from the use of Nizoral was also reported to the FDA.

It has been advised that any patient taking Nizoral that experiences symptoms including loss of appetite, nausea, vomiting, abdominal discomfort, yellowing of the eyes and unusually dark stool should report for medical help immediately.

The FDA is further urging medical practitioners to stop prescribing Nizoral in treating these fungal infections, and only allows for its use when there is no other antifungal therapy available for use. Doctors should no longer use the medication however they see fit, but only when it is the last line of treatment.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s